My father was previosuly diagnosed with renal tubular acidosis and diabetes mellitus, was maintained on Potassium citrate and Gliclazide OD. Currently he had an infected insect bite on the left anterior lateral aspect of the leg. He was started on CO-Amoxiclav BID. Currently on its 4th day, I had his labs taken which revealed HbA1c: 8.5, FBS: 7.57, Crea: 2.79 mg/dl, BUN: 3.67 mg/dl, Hgb:195, Hct: .58 wbc:13.2, plt: 157 with normal lipid profile and uric acid. Should I start CKD medicines already? Should I step up with the DM medicines? Thank you.
Welcome to icliniq.com.
High creatinine suggests a CKD picture for a long term diabetes particularly uncontrolled DM. Your fathers HbA1c is high which shows his diabetic status is not under control. High potassium levels is one of the complications of CKD, in this picture taking Potassium citrate is not advisable as it may increase its levels. And diabetic drugs also need to be modified when a person lands up in CKD, most oral medicines cannot be given. It is safe to shift the treatment with Insulin. You need to visit a Nephrologist for alterations in your medications and appropriate advice for CKD.
serum potassium, sodium, phosphorus
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. Ketorolac. It is known to cause worsening of kidney functions. But usually what is seen is that, it is the administration for a longer duration which causes the increased probability of renal failure and not a single dose. A famous study reveals t... Read fullWhy did my daughter get UTI after ureteric bilateral surgery?
.. correct reflux will not prevent UTI (urinary tract infection). It will only prevent bacteria from reaching kidneys, thereby preventing renal damage. Yes, UTI can still occur after correction of reflux. Other factors which predispose to UTI must... Read fullChronic Kidney Disease - Causes, Symptoms, Risk Factors, Diagnosis, Complications, and Treatment
Hypertension ... Pulmonary hypertension and edema (high blood pressure and fluid in the lungs) ... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now
The terms and conditions (hereinafter collectively referred to as, the "Terms of Service") set out herein shall be a legally binding Agreement between Orane Healthcare India Pvt. Ltd., a company incorporated under the Companies Act, 1956, having its registered office at No.174, Rangasamy Goundenpudur, Chinniyampalayam (PO), Coimbatore – 641062, Tamil Nadu, India (hereinafter interchangeably referred to as, "We" or "Us" or "Our" or the "Company" or "iCliniq"), and you (hereinafter referred to as, "You" or "Your"), as the Registered Doctor (defined below) or Registered Alternative Medicine Practitioner (defined below) or Wellness Professional (defined below) or User / Registered User (defined below) on the Platform (defined below) and/or the services offered through the Platform. The Platform is developed and maintained by the Company.
The Terms of Service shall govern your use of the Platform and its services offered through the Platform, therefore, please read and understand the Terms of Service before you access the services, view, download, install or Register with or use the Platform. If you are not agreeable to this Terms of Service, then you shall not access, view, download or install the Platform, or use the Platform or the services offered through the Platform, and if you are accessing, installing, using, or viewing the Platform, then you shall delete the account and desist from such accessing, using, installing or viewing the Platform.
PART – A
PART - B
PART - C
*Please check to continue futher